Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 17, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 16, 2006, 4:39 AM CDT for 16 counties in South Dakota. It took effect at Sep 17, 2006, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2006, 4:39 AM CDT (09:39 UTC)
- In effect from
- Sep 17, 2006, 10:00 AM CDT
- Expired
- Sep 17, 2006, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 160939 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 439 AM CDT SAT SEP 16 2006 ...WIND ADVISORY FOR TONIGHT AND SUNDAY... .AN INTENSE AREA OF LOW PRESSURE WILL DEVELOP OVER THE REGION TONIGHT AND SUNDAY AND WILL BE RESPONSIBLE FOR THE STRONG WINDS. SDZ003>005-009-010-015>017-033>037-045-048-051-161745- /O.NEW.KABR.WI.Y.0017.060916T2300Z-060918T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 439 AM CDT SAT SEP 16 2006 /339 AM MDT SAT SEP 16 2006/ ...WIND ADVISORY IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 8 PM CDT /7 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 8 PM CDT /7 PM MDT/ SUNDAY. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THIS EVENING AND CONTINUE INTO SUNDAY EVENING. EXPECT WINDS TO BE FROM 25 TO 40 MPH WITH GUSTS OVER 50 MPH POSSIBLE. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MOHR
8 follow-up statements
000 WWUS73 KABR 161737 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1237 PM CDT SAT SEP 16 2006 ...WIND ADVISORY FOR TONIGHT AND SUNDAY... .AN INTENSE AREA OF LOW PRESSURE WILL DEVELOP OVER THE REGION TONIGHT AND SUNDAY AND WILL BE RESPONSIBLE FOR THE STRONG WINDS. SDZ003>005-009-010-015>017-033>037-045-048-051-170145- /O.CON.KABR.WI.Y.0017.060916T2300Z-060918T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1237 PM CDT SAT SEP 16 2006 /1137 AM MDT SAT SEP 16 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 8 PM CDT /7 PM MDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 8 PM CDT /7 PM MDT/ SUNDAY. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THIS EVENING AND CONTINUE INTO SUNDAY EVENING. EXPECT WINDS TO BE FROM 25 TO 40 MPH WITH GUSTS OVER 50 MPH POSSIBLE. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TT
000 WWUS73 KABR 161915 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 215 PM CDT SAT SEP 16 2006 ...WIND ADVISORY FOR LATE TONIGHT AND SUNDAY... .AN INTENSE AREA OF LOW PRESSURE WILL DEVELOP OVER THE REGION TONIGHT AND SUNDAY AND WILL BE RESPONSIBLE FOR THE STRONG WINDS...MAINLY ACROSS CENTRAL SOUTH DAKOTA. SDZ003>005-009-010-015>017-033>037-045-048-051-170315- /O.EXT.KABR.WI.Y.0017.060917T0900Z-060918T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 215 PM CDT SAT SEP 16 2006 /115 PM MDT SAT SEP 16 2006/ ...WIND ADVISORY NOW IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE INTO SUNDAY EVENING. EXPECT WINDS TO BE FROM 25 TO 40 MPH WITH GUSTS OVER 50 MPH POSSIBLE. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TT
000 WWUS73 KABR 170452 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1152 PM CDT SAT SEP 16 2006 ...WIND ADVISORY FOR LATE TONIGHT AND SUNDAY... .AN INTENSE AREA OF LOW PRESSURE WILL DEVELOP OVER THE REGION TONIGHT AND SUNDAY AND WILL BE RESPONSIBLE FOR THE STRONG WINDS...MAINLY ACROSS CENTRAL SOUTH DAKOTA. SDZ003>005-009-010-015>017-033>037-045-048-051-171300- /O.CON.KABR.WI.Y.0017.060917T0900Z-060918T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1152 PM CDT SAT SEP 16 2006 /1052 PM MDT SAT SEP 16 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE INTO SUNDAY EVENING. EXPECT WINDS TO BE FROM 25 TO 35 MPH WITH GUSTS OVER 40 MPH POSSIBLE. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
000 WWUS73 KABR 170854 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 354 AM CDT SUN SEP 17 2006 ...WIND ADVISORY TODAY INTO THIS EVENING... .AN INTENSE AREA OF LOW PRESSURE WILL DROP SOUTHEAST OUT OF SOUTHERN SASKATCHEWAN TODAY AND INTO WEST CENTRAL MINNESOTA BY THIS EVENING. THIS WILL CAUSE NORTHWEST WINDS TO PICK UP THIS MORNING AND REMAIN STRONG THROUGH THE DAY...ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. SDZ003>005-009-010-015>017-033>037-045-048-051-171700- /O.EXT.KABR.WI.Y.0017.060917T1500Z-060918T0200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 354 AM CDT SUN SEP 17 2006 /254 AM MDT SUN SEP 17 2006/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY MID MORNING AND CONTINUE INTO SUNDAY EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH..WILL BE POSSIBLE ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. WINDS ARE EXPECTED TO DECREASE TO 20 TO 25 MPH BY LATE THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ ALBRECHT
000 WWUS73 KABR 171551 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1051 AM CDT SUN SEP 17 2006 ...WIND ADVISORY TODAY INTO THIS EVENING... .AN INTENSE AREA OF LOW PRESSURE WILL DROP SOUTHEAST OUT OF SOUTHERN SASKATCHEWAN TODAY AND INTO WEST CENTRAL MINNESOTA BY THIS EVENING. THIS WILL CAUSE NORTHWEST WINDS TO PICK UP THIS MORNING AND REMAIN STRONG THROUGH THE DAY...ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. SDZ003>005-009-010-015>017-033>037-045-048-051-180000- /O.CON.KABR.WI.Y.0017.000000T0000Z-060918T0200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1051 AM CDT SUN SEP 17 2006 /951 AM MDT SUN SEP 17 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY MID MORNING AND CONTINUE INTO THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH..WILL BE POSSIBLE ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. WINDS ARE EXPECTED TO DECREASE TO 20 TO 25 MPH BY LATE THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE OR LIGHT WEIGHT VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ HINTZ
000 WWUS73 KABR 172035 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 335 PM CDT SUN SEP 17 2006 ...WIND ADVISORY INTO THIS EVENING... .STRONG LOW PRESSURE ACROSS NORTHERN NORTH DAKOTA WILL DROP SOUTHEAST OVERNIGHT...BRINGING GUSTY NORTHWEST WINDS TO PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-180200- /O.CON.KABR.WI.Y.0017.000000T0000Z-060918T0200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 335 PM CDT SUN SEP 17 2006 /235 PM MDT SUN SEP 17 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE EVENING HOURS...WITH GUSTS UP TO 45 MPH EXPECTED. THE WINDS WILL DIMINISH TO 20 TO 25 MPH LATER THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE OR LIGHT WEIGHT VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ HINTZ
000 WWUS73 KABR 180127 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 827 PM CDT SUN SEP 17 2006 ...WIND ADVISORY INTO THIS EVENING... .STRONG LOW PRESSURE ACROSS NORTHERN NORTH DAKOTA WILL DROP SOUTHEAST OVERNIGHT...BRINGING GUSTY NORTHWEST WINDS TO PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS EVENING. SDZ003>005-009-010-015>017-033>037-045-048-051-180300- /O.EXT.KABR.WI.Y.0017.000000T0000Z-060918T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 827 PM CDT SUN SEP 17 2006 /727 PM MDT SUN SEP 17 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE EVENING HOURS...WITH GUSTS UP TO 45 MPH EXPECTED. THE WINDS WILL DIMINISH TO 20 TO 25 MPH LATER THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE OR LIGHT WEIGHT VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
000 WWUS73 KABR 180314 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1014 PM CDT SUN SEP 17 2006 SDZ003>005-009-010-015>017-033>037-045-048-051-180415- /O.EXP.KABR.WI.Y.0017.000000T0000Z-060918T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1014 PM CDT SUN SEP 17 2006 /914 PM MDT SUN SEP 17 2006/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH THE NIGHT...BUT WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA IN MOST AREAS. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 16, 3:53 AM CDT, 46 minutes earlier.
Area forecast discussion, Sep 16, 3:53 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
353 AM CDT SAT SEP 16 2006
.SHORT TERM...TODAY THROUGH MONDAY NIGHT
LARGE UPPER TROUGH OUT WEST WILL BE MAKING ITS WAY INTO THE
NORTHERN PLAINS TONIGHT AND SUNDAY AND DEEPENING. SOME IMPORTANT
DIFFERENCES BETWEEN THE GFS AND ETA ON THE STRENGTH AND TRACK OF
THE SURFACE LOW PRESSURE AREA. BUT FIRST...A SHORT WAVE LIFTING
NORTH OVER THE CWA EARLY THIS MORNING WILL BRING SOME SCATTERED
SHRAS/TSRAS TO THE CWA. OTHERWISE...THERE SHOULD BE QUITE A BIT OF
SUNSHINE IN THE WARM SECTOR IN ADVANCE OF THE DEEPENING SURFACE
LOW ACROSS THE EASTERN CWA ALONG WITH DECENT DEWPOINTS.
THUS...EXPECT SOME GOOD INSTABILITY TO DEVELOP TODAY WITH TSRAS
DEVELOPING MAINLY THIS AFTERNOON ALONG WITH POSSIBLE SEVERE
WEATHER. THINK THE GFS IS TOO FAR NORTH AND WEAK WITH THE SURFACE
LOW PRESSURE AREA WHILE THE NAM MAY BE TOO STRONG BUT IS THE MOST
CONSISTENT MODEL. OTHERWISE...THE BIG THING WILL BE THE WINDS
DEVELOPING TONIGHT AND SUNDAY BEHIND THE INTENSE SURFACE LOW
PRESSURE AREA. AT THIS POINT...WILL GO WITH A WIND ADVISORY FOR
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA TONIGHT INTO SUNDAY
EVENING. IMPRESSIVE LOW LEVEL WINDS 50 TO OVER 60 KNOTS. WITH
CAA...THIS MOMENTUM COULD MIX DOWN DESPITE LOW CLOUDS MOVING IN.
MAY HAVE TO GO WITH A HIGH WIND WARNING. OTHERWISE...WRAPAROUND
RAINFALL IS EXPECTED ACROSS MAINLY THE NORTHERN CWA MAINLY SUNDAY
AND SUNDAY NIGHT. ALSO...AFTER TODAY IT WILL BE MUCH COOLER FOR
SUNDAY AND MONDAY. THE WINDS WILL DIMINISH ON MONDAY AND MONDAY
NIGHT. MONDAY NIGHT COULD GET PRETTY COLD AS THE CLOUDS MOVE OUT
AND WINDS DROP OFF. SHOULD SEE MOSTLY 30S FOR LOWS.
.LONG TERM...TUESDAY THROUGH FRIDAY
EXTENDED RANGE BEGINS WITH A BRIEF AREA OF UPPER LEVEL RIDGING OVER
THE NORTHERN PLAINS...WITH AN UPPER TROUGH OVER THE PAC
NW/INTERMOUNTAIN WEST. LATEST GFS/ECMWF STILL ADVERTISING THIS
SYSTEM TO DROP EAST SOUTHEAST INTO THE AREA WEDNESDAY INTO THURSDAY.
INITIALLY WITH THE RIDGING ALOFT...HIGH PRESSURE IS TO THE EAST OF
THE CWA WITH LOW PRESSURE DEVELOPING TO THE WEST AHEAD OF THE
WESTERN TROUGH. MODELS INDICATING SOME INCREASED MOISTURE SITUATED
ALONG THE WESTERN DAKOTAS WHERE WAA BEGINS TO SHOW UP AHEAD OF THE
NEXT WAVE. HAVE INCREASED CLOUDS IN THIS AREA...WITH THE
PRECIPITATION CHANCES REMAINING THE SAME TUESDAY NIGHT INTO
WEDNESDAY NIGHT AS THE UPPER TROUGH APPROACHES FROM THE WEST. UPPER
TROUGH DEVELOPS MORE INTO AN OPEN WAVE FEATURE INTO THE LATTER PART
OF THE EXTENDED PERIOD WITH A WEAK COLD FRONT TO PUSH SOUTH OF THE
REGION INTO THURSDAY AND FRIDAY. BEHIND THE FRONT...EXPECT SOME
CLOUDINESS WITH THE BELOW AVERAGE TEMPS CONTINUING THROUGH THE
EXTENDED PERIOD.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 8 PM CDT
/7 PM MDT/ SUNDAY FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-
FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-
SULLY-WALWORTH.
MN...NONE.
&&
MOHR/ALBRECHTHazardous weather outlook, Sep 15, 5:20 AM CDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 520 AM CDT FRI SEP 15 2006 SDZ004-005-009-010-016-017-036-037-051-161030- CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-HYDE-HAND- BUFFALO- 520 AM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS BY LATE MORNING INTO THE AFTERNOON AND OVERNIGHT...AS AN UPPER LEVEL WAVE PUSHES NORTH OUT OF COLORADO. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING...WITH ANY STORMS THAT DEVELOP. THE BIGGEST SEVERE THREAT IS LARGE HAIL OR DAMAGING WINDS...ALTHOUGH THERE IS A POSSIBILITY FOR AN ISOLATED TORNADO AS WELL. AHEAD OF THE UPPER WAVE SOUTHERLY WINDS WILL PICK UP TO 25 TO 35 MPH WITH HIGHER GUSTS BY LATE THIS MORNING INTO THE AFTERNOON HOURS. WINDS ARE EXPECTED TO DECREASE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SOME ISOLATED THUNDERSTORMS INTO SATURDAY...WITH THE BULK OF THE SEVERE THREAT REMAINING JUST TO THE EAST OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. SDZ003-015-033>035-045-048-161030- CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- 520 AM CDT FRI SEP 15 2006 /420 AM MDT FRI SEP 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS BY LATE MORNING INTO THE AFTERNOON AND OVERNIGHT...AS AN UPPER LEVEL WAVE PUSHES NORTH OUT OF COLORADO. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING...WITH ANY STORMS THAT DEVELOP. THE BIGGEST SEVERE THREAT IS LARGE HAIL OR DAMAGING WINDS...ALTHOUGH THERE IS A POSSIBILITY FOR AN ISOLATED TORNADO AS WELL. ALSO ACROSS JONES AND STANLEY COUNTIES...THE RANGELAND FIRE DANGER WILL REACH THE VERY HIGH CATEGORY AS TEMPERATURES RISE INTO THE MID 80S WITH RELATIVE HUMIDITIES FALLING INTO THE 30 TO 40 PERCENT RANGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN SHOWERS ARE MOSTLY EXPECTED THROUGH THE WEEKEND...WITH SOME GUSTY WINDS POSSIBLE BEHIND A COLD FRONT EXPECTED TO PUSH THROUGH THE AREA SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. MNZ039-046-SDZ006>008-011-018>023-161030- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 520 AM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AHEAD OF AN UPPER WAVE SOUTHERLY WINDS WILL PICK UP TO 30 TO 35 MPH WITH HIGHER GUSTS BY LATE THIS MORNING INTO THE EVENING HOURS. WINDS ARE EXPECTED TO DECREASE BY LATE EVENING ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES INTO SATURDAY AND SATURDAY EVENING. THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA SATURDAY AFTERNOON. LARGE HAIL AND DAMAGING WIND WILL BE THE PRIMARY SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 4:25 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Stanley | 35 min |
| Sep 16, 4:29 PM CDT | Tornado Warning | ABR | Clark | 46 min |
| Sep 16, 4:35 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 25 min |
| Sep 16, 4:54 PM CDT | Tornado Warning | ABR | Edmunds, McPherson | 21 min |
| Sep 16, 4:56 PM CDT | Severe Thunderstorm Warning | ABR | Day, Marshall | 49 min |
| Sep 16, 5:06 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 24 min |
| Sep 16, 5:09 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 19 min |
| Sep 16, 5:11 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 49 min |
| Sep 16, 5:30 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 25 min |
| Sep 16, 5:40 PM CDT | Severe Thunderstorm Warning | ABR | Codington | 35 min |
| Sep 16, 6:13 PM CDT | Severe Thunderstorm Warning | ABR | Codington | 32 min |
| Sep 16, 6:27 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 33 min |
| Sep 16, 6:51 PM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 24 min |
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.